Missouri, 2004Heat in Missouri, July 9 to 13, 2004
July 9 to 13, 2004 · NWS LSX · 4 events in 4 counties and zones
4 heat, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 45
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 9, 4:00 AM CST, 8 hours earlier.
Area forecast discussion, Jul 9, 4:00 AM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT FRI JUL 9 2004
.DISCUSSION...
PINNING DOWN PCPN THRT BENEATH UPR RDG CONTS TO BE THE MAIN FCST
CONCERN FOR THE NXT FEW DAYS AND NGTS. FIRST PROBLEM IS TRYING TO
DETERMINE HOW CURRENT CNVTN WL TRANSLATE INTO PCPN TRENDS LTR TDA.
NO ONE MDL HAS A GD HNDL ON ONGOING ACTIVITY...AS EACH SEEMS TO WANT
TO EMPHASIZE EITHER THE SWD DIVE OF THE MCS ACR KS OR THE MORE NWD
CNVTN NOW DVLPG OVR E NE/W IA. AFTER WATCHING RADAR MOSAIC FOR THE
LAST 120 MINUTES...IT APRS THAT BOTH SCENARIOS WL OCR THIS MRNG.
ATTM...IT APRS MAIN PCPN THRT FOR THIS MRNG IN OUR CWA WL BE OVR N
AREAS. WRMFNT CURRENTLY XTNDS FROM NR KSTJ-K1H2...AND INCRG WAA
AHD OF E NE VORT MAX HAS CAUSED PCPN TO DVLP RPDLY JUST N OF THIS
FNT OVR NW MO. AS TROF/VORT MAX TRANSLATES EWD THIS MRNG ADDL
DVLPMT SHUD OCR OVR NE MO/W CNTRL IL. FURTHER S...E FRINGE OF KS
CNVTN MAY CLIP W PARTS OF FA THIS MRNG AS WELL.
IF MRNG PCPN DOES DVLP AS XPCD...WRMFNT MAY NOT MV AS FAR N AS
QUICKLY AS PROGGED. THIS BNDRY...AND PERHAPS OUTFLOWS FROM CURRENT
IL CNVTN OR FROM DVLPMT OVR N/W AREAS THIS MRNG...AS WELL AS TAIL
END OF SHTWV...CULD EASILY TRIGGER ADDL TSRA LATE THIS MRNG AND INTO
AFTN. DESPITE CNSRDBL CLD CVR THAT WL HOLD TEMPS DOWN SM...VRY
MOIST LO LVLS WL ALLOW AMS TO BCM UNSTBL...WITH SBCAPES PROGGED TO
REACH 2000-2500. WITH LTL OR NO CIN...WK FTRS AIDING UVV SHUD BE
MORE THAN ENUF TO INITIATE CNVTN.
MDLS ARE FCSTG HGTS TO SLOLY BUILD ACR AREA HEADING INTO THE
WEEKEND...BUT IT APRS RDG WL BE RATHER DIRTY. SHR AXIS BTWN RDGG
OVR PLAINS AND INCRG HGTS OVR SE U.S. WL RMN DRAPED ACR AREA...AND
CULD BE ENUF TO CONT PCPN THRT INTO SAT...SPCLY SINCE HOT AND HUMID
AMS IS NOT FCST TO BCM CAPPED. WL KP MENTION OF PCPN GOING THRU
SAT...IN LINE WITH MET/MAV/FWC GUID...SCPLY DURING THE CLIMO-FAVORED
TIMES OF AFTN AND ERY EVE.
MID LVL TEMPS DO WRM HEADING INTO SUN...AND MAY FINALLY BEGIN TO
SUPRESS CNVTN. WL CONT WITH GOING FCST TRENDS AND KP LO POPS ON S
FRINGES OF WESTERLIES...DRY ELSW.
DUE TO XTNSV CLD CVR/PCPN...I DID RACHET TEMPS DOWN A BIT FOR TDA.
HWVR...AS RDG BUILDS ON SAT AND SUN TEMPS SHUD CERTAINLY TREND TWD A
TRUE TASTE OF MIDWEST SUMMER. THIS IS NICELY REFLECTED IN GOING
FCSTS...SO NO CHGS RQRD.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
TRUETT
Hazardous weather outlook, Jul 9, 6:10 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT FRI JUL 9 2004
ILZ095>097-MOZ018-019-026-027-101100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-PIKE IL-SHELBY-
710 AM CDT FRI JUL 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND
TONIGHT AS A WARM FRONT AND UPPER LEVEL DISTURBANCE LIFT THE VERY
UNSTABLE AIR THAT BLANKETS THE REGION. SOME OF THE STORMS WILL
PRODUCE HEAVY RAIN...AND POSSIBLY GUSTY WINDS AND SMALL HAIL.
HOWEVER...LARGE HAIL AND WIDESPREAD DAMAGING WINDS ARE NOT
ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF THUNDERSTORMS WILL PERSIST SATURDAY THROUGH
SUNDAY AS THE FRONTAL BOUNDARY REMAINS IN THE VICINITY...AND AS
SEVERAL MORE UPPER LEVEL DISTURBANCES APPROACH THE UPPER
MIDWEST. ANOTHER CHANCE OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT
AND THURSDAY AS A COLD FRONT SWEEPS THROUGH THE REGION.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
ILZ058>060-064-065-069-070-074-098>102-MOZ034>036-041-042-047>052-
059>065-072-073-101100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-
MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RALLS-ST CHARLES-ST CLAIR IL-
ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON-WASHINGTON IL-
710 AM CDT FRI JUL 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND MUCH OF SOUTHERN ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE AREA TODAY AND
TONIGHT AS AN UPPER LEVEL DISTURBANCE LIFTS THE VERY UNSTABLE AIR
THAT BLANKETS THE REGION. SOME OF THE STORMS WILL PRODUCE HEAVY
RAIN...AND POSSIBLY GUSTY WINDS AND SMALL HAIL. HOWEVER...LARGE HAIL
AND WIDESPREAD DAMAGING WINDS ARE NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY AS A
WEAK UPPER LEVEL SYSTEM REMAINS ANCHORED OVER THE REGION. ANOTHER
CHANCE OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT AND
THURSDAY AS A COLD FRONT SWEEPS THROUGH THE REGION.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
ILZ079-MOZ074-075-084-085-099-101100-
IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
710 AM CDT FRI JUL 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A
SMALL PART OF SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE AREA THIS
AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE LIFTS THE
VERY UNSTABLE AIR THAT BLANKETS THE REGION. HOWEVER...LARGE HAIL
AND WIDESPREAD DAMAGING WINDS ARE NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY AS A
WEAK UPPER LEVEL SYSTEM REMAINS ANCHORED OVER THE REGION. ANOTHER
CHANCE OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT AND THURSDAY
AS A COLD FRONT SWEEPS THROUGH THE REGION.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
TRUETT
Heat, St. Louis
- When
- July 9, 12:00 PM CST to July 13, 10:00 PM CST
- Where
- St. Louis forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 18 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
A minor heat wave resulted in one death in St. Louis County. A 49 year old woman was found dead in her home on July 14th. She had a body temperature of 105 degrees. High temperatures were in the lower 90's July 9th through 12th, then hit 97 with the Heat Index topping out at 111 degrees on July 13th.
Heat, Jefferson
- When
- July 9, 12:00 PM CST to July 13, 10:00 PM CST
- Where
- Jefferson forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
Heat, St. Charles
- When
- July 9, 12:00 PM CST to July 13, 10:00 PM CST
- Where
- St. Charles forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
Heat, St. Louis (C)
- When
- July 9, 12:00 PM CST to July 13, 10:00 PM CST
- Where
- St. Louis (C) forecast zone
- Injuries
- 18 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, St. Louis | 2004-07-13 | 49 | Female | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Georgia, July 9, 2004$500,000 · 52 kt wind · 2 events
- Flash Flooding and Hail in Indiana, July 9, 2004$90,000 · 50 kt wind · 8 events
- High Wind and Strong Wind in Utah, July 9, 2004$97,000 · 77 kt wind · 4 events
- Lightning Strike in South Carolina, July 9, 2004$75,000 · 1 event
- Damaging Winds and Lightning Strike in Iowa, July 9, 2004$31,000 · 50 kt wind · 4 events
- Flash Flood and Hail in Kansas, July 9, 2004$25,000 · 70 kt wind · 6 events
- Flash Flood and Hail in Colorado, July 9, 20042 in hail · 19 events
- Damaging Winds and Strong Wind in Kansas, July 9, 2004$7,000 · 65 kt wind · 7 events
- Damaging Winds in Oklahoma, July 9, 2004$5,000 · 61 kt wind · 6 events
- Flash Flood and Hail in Illinois, July 9, 20041.75 in hail · 6 events
- Flash Flood and Flood in Kansas, July 9, 2004$2,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, July 9 to 10, 20041 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410587, 5410588, 5410589, 5410590.